MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY GLUCOSE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY GLUCOSE
Catalog Number 03L82-21
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's device analysis results a search for similar complaints against glucose reagent lot 50158uq10 and the glucose assay did not identify any trends.Labeling was reviewed including the architect system and the glucose assay package insert adequately addresses the customer's issue.A log review of architect system serial number (b)(4) was performed.The instrument result log and pressure monitoring logs were reviewed.Reaction graph and pressure monitoring data reviews indicate a potential issue with the sample pipetting.Data points to the presence of a bubble in the sample responsible for a decreased sample volume and a lower result.No return sample was available and no file sample testing was performed.No non-conformances related to or similar to the current issue were identified.The lower glucose sample result was most likely due to a lower sample volume pipetted into the cuvette.Based on this evaluation the glucose assay and the architect system are performing acceptably.
 
Event or Problem Description
The account generated a falsely decreased architect glucose of 65 mg/dl on a patient that initially generated 537 mg/dl.Glucometer check was 460 and retest of the sample was 525 mg/dl.A new specimen generated similar results of 461 mg/dl on the architect and glucometer.No impact to patient management was reported.

Brand Name
CLINICAL CHEMISTRY GLUCOSE
Common Device Name
GLUCOSE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6428323
Report Number1628664-2017-00079
Device Sequence Number735471
Product Code CFR
UDI-Device Identifier00380740006006
UDI-Public(01)00380740006006(17)171031(10)50158UQ10
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number03L82-21
Device Lot Number50158UQ10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000; LIST 02P24-40 SERIAL (B)(4)
Patient Age61 YR